Severe Distonia


#1

Hi all,

Severe Distonia,

I don’t want to sound like a moaning old man but quite frankly the level of pain I’m getting from Distonia is quite distressing. It seems to have increased quite rapidly in the last few weeks. It may be coincidence but seems since I was put on a drug called Midodrine Hydrocloride to try and up my blood pressure before my Angiogram next week (suspected angina). My GP is reluctant to take me off it as it was prescribed by cardiology.
It’s strange but when I’m sitting down or lying down there is much less of a problem. I have two artificial knees and when standing and the Distonia is at its worst it pulls my knees together and the pain is almost unbearable. (Doing the pots is out; only joking folks).
Also since I’ve been on Opicapone to reduce switch-off levels and duration (which has worked dramatically) there has been an increase in involuntary movement (Dyskenesia) which makes the Distonia even worse.
I know Betty Blue had DBS and that eased her suffering a lot, but at eighty I’m not allowed to have the procedure done. (How are you doing by the way Betty?)
Are there exercises, relaxation techniques, etc that might help? I’ve heard the Alexandra Technique is helpful. Any advice would be welcomed. I want to be able to walk and stand albeit with sticks or wheelie zimmer most of the time. I’ve accepted that my Rugby days are over.
Jules77


#2

Hi Jules77,

Sorry to hear that you’re suffering badly from pain due to Distonia. If you haven’t yet seen them, our website pages on pain have lots of information which may help you here.
Please also feel free to call the Helpline on 0808 800 0303 if needed to discuss this with our specialists who may be able to offer some additional advice.

Best wishes,
Edwina
Moderation Team


#3

Hi Julian,

I have heard that incorporating more salt into your diet raises blood pressure. Would this be a possibility for you ? instead of the meds…

I have Dystonia in hands and feet and OUCH! But not as distressing or as painful as yours must be.

I was told to massage the area or try to change position kinda stretch the muscle affected. Physio helped a bit…

Not much use but sending you a cyber hug. X


#4

Hi TeeHee, Thanks for your encouraging words,
Hi all,

Cyber hug really welcomed TeeHee.
My PD specialist wanted me to treble the Midodrine dose. No way at the moment because my angiogram is on Friday. I have increased my salt intake but low pressure is still low, particularly when standing.
Yep, this Dystonia pain is a real problem, particularly to my knees (made of best quality steel). Coupled with increased dyskinesia.
I’m afraid our shared enemy Parkinson is relentless. He is now sapping my Willpower So I’m fighting the bastard on many fronts. Sounds like a Battle Briefing?
Walking is becoming increasingly difficult, that’s why I was asking advice on the Forum.

Julian.
Jules77

Thanks for your input Edwina, very useful.